Results 1 to 7 of 7

Thread: Cipro and Tendinitis

  1. #1
    Junior Member
    Join Date
    Dec 2012
    Posts
    11

    Cipro and Tendinitis

    So Iíve finished Cipro for my first pseudomonas Infection and am left with Tendinitis in my knees. This started when I first started taking the Cipro but doc said the risk was worth it and Iím okay with that.

    Just curious for those whoíve had it, does it go away?

    Iíve been lucky enough for my CF to be a slow burn and itís just now starting to get bad. So this forum has been a haven for me.

    Thank you!

  2. #2
    Senior Member
    Join Date
    Sep 2016
    Posts
    161
    I sometimes get it in my shoulder from doing IV meds and yes it's worth it. Strength training/ physical therapy will help. The important thing is to keep up with it.

  3. #3
    Junior Member
    Join Date
    Dec 2012
    Posts
    11
    Thanks Kenna,

    Thatís what I was thinking. My physical therapist is wonderful. I start Cayston next week so as long as my reaction to that isnít as awful as tobi Iíll go see him.

  4. #4
    Be careful with Cipro! I know I was told I was a rare case, but I was given a high dose of Cipro for a period of 10 days to help with my pseudomonas. I helped me feel much better and breath much better, but a couple days after I stopped it I had bilateral achilles tendon tears.I had to be in those wonderful Orthopedic boots for 5 months!

  5. #5
    Junior Member
    Join Date
    Dec 2012
    Posts
    11
    Yeah my knees to my heels are still killing me. And the doc just shrugs his shoulders like he has no idea what the cause could be.

  6. #6
    Super Moderator
    Join Date
    Dec 2011
    Posts
    774
    I'm not sure how frequently a drug side effect results in a permanent problem. You can read this in the data sheets for yourself. A favorite book of mine is "Suggestable U". As the title infers, the power of suggestion is a human condition. Drugs are not approved too frequently because the test conditions include a portion of the group being given a placebo. Everyone is told that they might be given a placebo.

    Those dastardly data sheets have a table for the side effects that were experienced by patients given the drug and those who were given a placebo. When a good drug that for some reason shows the number of people helped by it is too close to the number of people "helped" by a placebo, the drug is usually not approved.

    I remember when Cipro was new and so expensive that a UTI for example might be treated with 1, 2 or 3 pills. And it was enough! I had chronic prostatitis for years and the second round of Cipro was the last time. The long term use of Cipro became popular and I had way more than I should have over time. Now it's Levaquin, in Cipro's family. The medical field has learned to remove popular antibiotics for a number of years.

    Bacteria adapts and evolves, sort of. Being bacteria, the degree of evolution is limited to the genetics of a simple organism and the antibiotics popular in 1940, 1980 and 2000 are not going anywhere. Antibiotics were looking to kill the most deadly disease known to man, TB. Tuberculosis has killed more people than anything else infectious. Carbuncles have been found with viable TB in the bones of mummies.

    All fluoroquinolone antibiotics have the potential to cause tendonitis and peripheral neuropathy for example. My suggestion would be to keep your muscle tone in the best possible condition. I wouldn't be doing stretches of any kind while on an antibiotic. Save yourself for the week after you stop taking Cipro or something like Levaquin. Many CFers are self described as being hyper flexible. I'm a bit obsessed by Marfans syndrome, it is a disease known to cause weakness in connective tissue and GI problems related to a dysfunction in Vagus nerve. Tall spindly people who have small wrists and long hands isn't that rare amongst CFers. Connective tissue holds arteries and heart valves together and almost everything structural outside of the bones.

    Migraine headaches, ulcers and too often muscles and tendons that attach to everything from the shoulders, hip joints and knees are impacted. The interesting thing is that pesky Placebo effect. Fully 6% of the 9% of patients who experienced some tendon complaints in the trial are in the suggestible participants.

    Rest your muscles during and after for a week and you can reduce the chance of hurting yourself. Chances are good that you will heal. If you are suffering, find a Physical Therapist with experience in shoulders. My shoulders and hands are constantly trying to freeze. I have been seeing a PT weekly and it helps.

    Good luck and good health,
    LL
    67yr. old man, DX CF 2002 by sweat test. Heterozygous S1235R revealed by genetic testing in 2003 & 2012 accepted secondary mutation. 7T, 7T polymorphism established to be virulent. Classification review in 2017 remains CF diagnosis.

    Complete pancreatic atrophy, Bronchiectasis, MRSA, osteoporosis, small duct disease, charming personality.

  7. #7
    Junior Member
    Join Date
    Dec 2012
    Posts
    11
    Yes, I love my physical therapist. Unfortunately Iím now battling c diff so gotta get that cleared up first. Magnesium is helping quite a bit too.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •